Thunderstorm Wind, Perry
- When
- July 5, 1:40 PM EST
- Where
- Perry County, 1.48 mi NNW of Esheol
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.490, -77.290
Law Enforcement reported several trees down in Ickesburg.
Scattered severe thunderstorms developed during the afternoon ahead of a cold front moving southeast across the Great Lakes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Scattered severe thunderstorms developed during the afternoon ahead of a cold front moving southeast across the Great Lakes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 5, 1:12 PM EST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 212 PM EDT THU JUL 5 2007 .SYNOPSIS... WARM AND HUMID AIR WILL COVER ALL OF CENTRAL PENNSYLVANIA INTO THE OVERNIGHT. A COLD FRONT...EXTENDING FROM LAKE HURON TO CHICAGO...WILL PUSH TO THE EAST TODAY AND CROSS CENTRAL PENNSYLVANIA TONIGHT. THE INTERACTION OF THIS FRONT WITHE THE WARM...MOIST AIRMASS WILL CAUSE NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP. MAINLY DRY AND PLEASANTLY WARM WEATHER IS EXPECTED TO MOVE IN FRIDAY AND LAST INTO THE WEEKEND AS A LARGE AREA OF HIGH PRESSURE SLIDES BY TO THE SOUTH OF PENNSYLVANIA. && .NEAR TERM /THROUGH TONIGHT/... ACTIVITY IS STARTING TO ORGANIZE AROUND A LAKE BREEZE...AS WELL AS ASSOCIATED WITH THE MESO CIRCULATION MOVING OUT OF EASTERN OHIO. STILL SEEING MARGINAL INSTABILITY BUT FAIRLY STRONG SPEED SHEAR THROUGH THE MID LEVELS. THIS HAS PROMOTED A SEVERE THUNDERSTORM WATCH FOR NORTHERN PA...WHICH MAY NEED TO BE EXPANDED LATER TODAY. ACTIVITY SHUD INCREASE AS THE AFTERNOON WEARS ON...WITH A BROKEN SQUALL LINE BECOMING THE DOMINANT FEATURE ACROSS NORTHERN TIER AND HEAVY RAIN/POSSIBLY SEVERE STORMS MOVING EAST THROUGH THE LAURELS AND SOUTH-CENTRAL MOUNTAINS. SOUTHERN STORMS ARE VERY TROPICAL IN NATURE...WITH 4IN/HR AMOUNTS REPORTED BY SOME OBSERVERS IN WESTERN PA. AS THE COLD FRONT REFORMS OVER EASTERN PA AND THE COASTAL PLAIN LATER TONIGHT...WE WILL SEE THE USUAL DIURNAL STABILIZATION AND PRECIP BECOMING MORE SCATTERED BEFORE DYING OFF ALTOGETHER LATE AT NIGHT. PROBABLY SEE A FAIR AMOUNT CLOUDS AND EVEN SOME DENSE FOG LATER TONIGHT...ESPECIALLY WHEREVER IT RAINS HARD THIS AFTERNOON AND EVENING. OTHER THAN THAT...THE BULK OF THE WEATHER WILL OCCUR BEFORE MIDNIGHT. && .SHORT TERM /FRIDAY/... FOLLOWED AN ENSEMBLE MOS POP WHICH LEANS TOWARD A DRIER AND LESS UNSETTLED DAY OVERALL. CANNOT RULE OUT A SHOWER OR ISOLATED STORM...BUT THINK IT WILL AN IMPROVEMENT ON WHAT WE HAVE HAD THE LAST FEW DAYS. 850 TEMPS FROM 13-17C WITH NW FLOW...WE SHUD EASILY SEE TEMPS IN THE 70S TO LOWER 80S. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... LEFT LOW CHC POPS IN FOR NE PA FRIDAY NIGHT...AS UPPER LEVEL FRONT NEARS THE AREA. LEFT SATURDAY AS IS. FOR SUNDAY INTO TUE...DID CALL FOR SOME SHOWERS AND STORMS...BUT AS WAS THE CASE YESTERDAY...TRIED TO LIMIT THE EXTENT OF PCPN. TREND WITH TEMPS HAS BEEN UPWARD EACH DAY I HAVE BEEN WORKING...IT COULD GET RATHER HOT FOR A BRIEF TIME. COOLER WEATHER FOR WED...LEFT WED DRY...EXCEPT FOR FAR SE. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THUNDERSTORMS HAVE ALREADY DEVELOPED OVER MUCH OF THE CWA...AND WILL/OR HAVE EFFECTED TAF SITES BY THE START OF THIS TAF PERIOD. THESE WILL CONTINUE THROUGH THE EVENING...AND A FEW SHOWERS MAY LINGER INTO THE OVERNIGHT HOURS BUT ALL IN ALL COVERAGE/INTENSITY WILL TAKE A DOWN TURN AFTER SUNSET. EVEN WITH A FRONT IN THE REGION...FOG FORMATION STILL LIKELY OVERNIGHT AS MOST OF THE CWA IS LIKELY TO SEE DECENT RAINFALL AND OVERNIGHT CLEARING...SO HAVE INCLUDED IN ALL TAF SITES. FOG WILL DISSIPATE MID MORNING. SLIGHTLY DRIER AIR BEHIND A COLD FRONT FOR FRIDAY...HOWEVER A WEAK DISTURBANCE WILL MOVE ACROSS THE REGION SPARKING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. HUMID AIRMASS RE ESTABLISHES ITSELF OVER THE AREA MONDAY AND TUESDAY...AND A FRONT PASSING THROUGH THE REGION WILL RESULT IN THUNDERSTORM ON THOSE DAYS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...LACORTE SHORT TERM...LACORTE LONG TERM...MARTIN AVIATION...CONNELLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 117 PM EDT THU JUL 5 2007 PAZ017>019-024>028-033>036-049>053-056>059-063>066-061730- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 117 PM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY REGION THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL MOVE INTO NORTHWESTERN PENNSYLVANIA THIS AFTERNOON. WARM AND HUMID AIR ACROSS THE STATE WILL INTERACT WITH THIS FRONT TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS THAT WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THE MAIN SEVERE WEATHER THREAT WILL BE IN THE FORM OF ISOLATED... DAMAGING STRAIGHT LINE WIND GUSTS AND HAIL. SEVERAL THUNDERSTORMS CROSSING THE SAME AREAS COULD DUMP BETWEEN 1 AND 2 INCHES OF RAIN WITHIN A FEW HOURS...AND LEAD TO MINOR FLOODING OF STREAMS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE MOVING FROM THE UPPER GREAT LAKES TO THE NEW ENGLAND STATES NEXT WEDNESDAY WILL PUSH A COLD FRONT ACROSS THE STATE. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. PAZ004>006-010>012-037-041-042-045-046-061730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- 117 PM EDT THU JUL 5 2007 ...SEVERE THUNDERSTORM WATCH 487 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE MOVING FROM THE UPPER GREAT LAKES TO THE NEW ENGLAND STATES NEXT WEDNESDAY WILL PUSH A COLD FRONT ACROSS THE STATE. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1233 PM EDT THU JUL 5 2007 PAZ017-024>026-034-051700- BEDFORD-BLAIR-CAMBRIA-CLEARFIELD-HUNTINGDON- 1233 PM EDT THU JUL 5 2007 ...AN AREA OF HEAVY SHOWERS AND THUNDERSTORMS WILL AFFECT BLAIR...CAMBRIA...NORTHEASTERN BEDFORD...SOUTHWESTERN CLEARFIELD AND WESTERN HUNTINGDON COUNTIES... THE HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OUT OF WESTERN PENNSYLVANIA AND AFFECT THE AREA THROUGH MID AFTERNOON. TORRENTIAL DOWNPOURS ARE POSSIBLE WITH SOME OF THE HEAVIER SHOWERS AND STORMS...WITH FLOODING OF SOME LOW LYING AND POOR DRAINAGE AREAS POSSIBLE THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-99 BETWEEN MILE MARKERS 12 AND 51. FORECASTER: LA CORTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 137 PM EDT THU JUL 5 2007 PAZ024-051830- CAMBRIA- 137 PM EDT THU JUL 5 2007 ...A HEAVY SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHWESTERN CAMBRIA COUNTY... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND HEAVY THUNDERSTORMS 3 MILES NORTH OF WESTMONT...MOVING SLOWLY NORTHEAST. TORRENTIAL RAIN WILL FALL AS THESE SHOWERS AND STORMS MOVE INTO JOHNSTOWN AND SURROUNDING AREAS. RAINFALL AMOUNTS IN EXCESS OF 2 INCHES PER HOUR MAY BE EXPERIENCED IN SOME LOCATIONS. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LA CORTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 146 PM EDT THU JUL 5 2007 PAZ028-056-051845- JUNIATA-PERRY- 146 PM EDT THU JUL 5 2007 ...AN AREA OF SHOWERS AND HEAVY THUNDERSTORMS WILL AFFECT PERRY AND SOUTHWESTERN JUNIATA COUNTIES... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS 11 MILES SOUTH OF LEWISTOWN...MOVING EAST AT 25 MPH. TORRENTIAL RAIN WILL FALL AS THESE SHOWERS AND STORMS MOVE INTO THE AREA...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL AMOUNTS IN EXCESS OF 2 INCHES PER HOUR MAY BE EXPERIENCED IN SOME LOCATIONS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE SHOWERS AND STORMS WILL BE NEAR WALNUT AROUND 155 PM...SPRUCE HILL AROUND 200 PM...AND PORT ROYAL AROUND 205 PM. FORECASTER: LA CORTE
The State College radar (KCCX), 77 km away, was scanning. The volume nearest the first event began at 18:39 UTC.
5 thunderstorm wind. Local standard time, as filed.
Law Enforcement reported several trees down in Ickesburg.
Law enforcement reported several trees down in Newport.
Dauphin county emergency manager reported large limbs down in the Harrisburg area.
Law enforcement reported several trees down in Palmyra.
Law enforcement reported several trees and power lines down in Landisville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32917, 32918, 32919, 32920, 32921.